MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC UNIVERSAL BATTERY CHARGER II; BATTERY, REPLACEMENT, RECHARGEABLE

DEPUY SYNTHES PRODUCTS LLC UNIVERSAL BATTERY CHARGER II; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number 05.001.204
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.The reporters phone number was not provided.Concomitant medical products and therapy dates: battery devices, (b)(6) 2020.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the universal battery charger device showed fumes and sparks while charging the battery devices.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: the actual device was returned for evaluation.During repair, it was determined that the reported condition was not confirmed.Therefore, an assignable root cause was not determined.However, during evaluation, it was determined that the device did not function and there was component damage.It was further determined that the device failed pretest for check software revision and power-on test.The assignable root cause was determined to be due to component failure from normal wear.

Brand Name
UNIVERSAL BATTERY CHARGER II
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10796132
Report Number8030965-2020-08360
Device Sequence Number11492375
Product Code MOQ
UDI-Device Identifier07611819977846
UDI-Public07611819977846
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2020
Supplement Date Received by Manufacturer11/27/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1